Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 29, 2008, 3:02 PM MST for Cochise County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2008, 3:02 PM MST (22:02 UTC)
- Expired
- Jun 29, 2008, 3:30 PM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 79 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 2979 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 292202 SVRTWC AZC003-292230- /O.NEW.KTWC.SV.W.0005.080629T2202Z-080629T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 302 PM MST SUN JUN 29 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 330 PM MST * AT 254 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUNCTION OF HIGHWAYS 80 AND 90...OR 7 MILES NORTHWEST OF BISBEE...AND MOVING SOUTHWEST AT 8 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3134 10999 3145 11013 3160 10995 3153 10979 TIME...MOT...LOC 2201Z 041DEG 7KT 3151 10995 $$
1 follow-up statement
000 WWUS55 KTWC 292219 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 319 PM MST SUN JUN 29 2008 AZC003-292230- /O.CON.KTWC.SV.W.0005.000000T0000Z-080629T2230Z/ COCHISE AZ- 319 PM MST SUN JUN 29 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR SOUTH CENTRAL COCHISE COUNTY... AT 310 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUNCTION OF HIGHWAYS 80 AND 90...OR 6 MILES NORTHWEST OF BISBEE...MOVING SOUTHWEST AT 8 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IT MAY IMPACT AREAS AROUND HEREFORD AND PALOMINAS BY 330 PM MST. LAT...LON 3134 10999 3145 11013 3160 10995 3153 10979 TIME...MOT...LOC 2219Z 041DEG 7KT 3148 10998 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:10 PM MST, 52 minutes earlier.
Area forecast discussion, Jun 29, 2:10 PM MST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SUN JUN 29 2008 .SYNOPSIS...HIGH PRESSURE ALOFT WILL BECOME CENTERED OVER THE GREAT BASIN REGION BY MONDAY. THUNDERSTORM ACTIVITY WILL INCREASE TODAY INTO MONDAY AS EASTERLY FLOW TRANSPORTS MOISTURE INTO THE AREA. OTHERWISE...HOT DAYTIME TEMPERATURES WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THE REST OF THE WEEK. && .DISCUSSION...SATELLITE AND RADAR IMAGERY WAS SHOWING A LARGE THUNDERSTORM CLUSTER THAT DEVELOPED OVER MOUNT BALDY IN THE WHITE MOUNTAINS. OTHER STORMS HAD DEVELOPED IN THE CHIRICAHUA MOUNTAINS AND MOVED WEST OVER THE VALLEY BETWEEN ELFRIDA AND SUNSITES. STORMS IN THE GILA WILDERNESS OF WEST-CENTRAL NEW MEXICO WERE ALSO STARTING TO MERGE WITH THE CLUSTER DRIFTING SOUTHWEST OFF MOUNT BALDY. EXPECT STORMS TO BECOME MORE ORGANIZED IN THE WHITE MOUNTAINS DURING THE NEXT HOUR...AND TRACK SOUTHWEST TOWARD THE GILA RIVER VALLEY AROUND SAFFORD BY 4 PM MST. THE AIRMASS ACROSS THE LOWER DESERTS SHOULD BE UNSTABLE ENOUGH THIS EVENING TO SUPPORT THUNDERSTORMS IF AN ORGANIZED OUTFLOW FROM THE PROGRESSION OF STORMS OFF THE EASTERN RIM AND WHITE MOUNTAINS MAKES IT THAT FAR WEST. OTHERWISE...THERE WILL BE TOMORROW AS THE UPPER HIGH REMAINS CENTERED TO OUR NORTH. UNTIL THEN...THE MAIN THREAT FROM STORMS TODAY WILL BE STRONG AND DAMAGING WINDS. UPPER HIGH PROGGED TO BE OVER NRN AZ/SRN UTAH REGION MON WITH NELY MID-LEVEL FLOW OVER SE AZ. PATTERN FAVORABLE FOR CONVECTIVE INITIATION VICINITY MOGOLLON RIM BY LATE MON MORNING OR EARLY MON AFTERNOON WITH SHOWERS/THUNDERSTORMS EXPECTED TO MOVE SWWD MON EVENING. QUASI-STATIONARY UPPER HIGH OVER THE GREAT BASIN THE REMAINDER OF THE WEEK. THUS SEE NO REASON TO MAKE SIGNIFICANT ADJUSTMENT TO INHERITED FORECASTS THAT REFLECT LOW-GRADE CONVECTIVE ACTIVITY DURING THE TUE-SAT PERIOD. DAYTIME HIGH TEMPS EXPECTED TO AVERAGE SLIGHTLY ABOVE NORMAL THROUGHOUT THIS FORECAST PERIOD. && .FIRE WEATHER...HOT DAYTIME TEMPERATURES WILL OCCUR INTO THE MIDDLE OF THIS WEEK. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE THIS THIS EVENING AS DEEPER MOISTURE MOVES INTO THE AREA. GUSTY AND ERRATIC WINDS WILL OCCUR VICINITY THUNDERSTORMS. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO OCCUR DURING THE UPCOMING WEEK AS HIGH PRESSURE ALOFT REMAINS OVER THE GREAT BASIN. && .AVIATION...HIGH-BASED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON AND MOVE WESTWARD INTO THE VALLEYS BY THIS EVENING. MAIN CONCERN FOR THE TERMINAL SITES LATER THIS AFTERNOON AND EVENING WILL BE WIND GUSTS OVER 35 KNOTS AND REDUCED VISIBILITIES DUE TO BLOWING DUST. OTHERWISE SURFACE WINDS GENERALLY EASTERLY 5-15 KTS TODAY...AND 10-20 KTS TONIGHT INTO MONDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 29, 4:20 AM MST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 420 AM MST SUN JUN 29 2008 AZZ029-030-033>035-300300- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 420 AM MST SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS TODAY ARE EXPECTED TO INCREASE IN AREAL COVERAGE AND INTENSITY THIS AFTERNOON AND TONIGHT. MAIN THREAT FROM THESE STORMS WILL BE STRONG GUSTY WINDS UP TO 50 MPH...AREAS OF BLOWING DUST AND BRIEF MODERATE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A RISK OF ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 33 min |
| Jun 29, 4:32 PM MST | Severe Thunderstorm Warning | TWC | Graham | 43 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.